Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Female Sexual Disorders
Question: Unsure of lower abdominal pains
|ericaturner - Tue Sep 16, 2008 7:07 am||
Hello, I'm a 27 year old mother of 3. The past few weeks, I have had severe lower abdominal pain. Actually, I thought it went away for about 5 days, but it came back 2 days ago, worse than before. It came back with my period. (Which is right on time, by the way) I can't use tampons this month because of the pain I feel inside, I have to use pads. The last 2 times my husband and I have made love, I felt a little pain every now & then. I have never had that problem before, and because of this, my sexual desire has decreased from daily to almost non-existant. When it all started around the end of August, I thought I was probably passing kidney stones (I've had them before) but that's just not the case. I have been experiencing hard to quench thirst & headaches. The cramps with this menstrual period are so terrible this month, that I have to stop what I am doing. It's also causing back pain. I have also been experiencing insomnia, but I don't stay up because of pain, I just can't sleep.
|Debbie Miller, RN - Tue Sep 30, 2008 7:14 pm||
You need to see your doctor. You could have an infection or endometriosis. Sometimes tumors can also be present or you could have trouble in the bowel such as irritable bowel syndrome or urinary tract problems and this can result in cramping sensations. I know you said you have ruled out kidney stones but it still could be something with that system. Because there are so many organs in the abdomen it requires an examination to determine the cause.
I'm sorry I cannot tell you more specifically but based on your description there are just too many possibilities.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.